Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Taking Crestor, developed severe joint pain, muscle pain and tingling in body. On omnicef and zithromax. Suggest?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
I have been taking Crestor for several years. In the last six months have developed severe joint pain, muscle pain and tingling in my body. I got bitten by a spider in December and attributed my recent symptoms to the bite. My neurologist has run numerous test ie lupus carpal tunnel etc. Now seeing a Lyme specialist and on Omnicef and Zithromax. Helped somewhat for 2 weeks but now pain is back and worse than ever. Help please.
Posted Wed, 17 Jul 2013 in General Health
Answered by Dr. Nsah Bernard 2 hours later

Thanks for posting on XXXXXXX

From your description you are suffering from a rheumatic diseases, given your age, there are a wide number of possibilities that could be responsible. Crestor is a statin used for control of hyperlipidemia (elevated lipids/cholesterol) and could have as side effects arthralgia (joint pain), rhabdomyolosis (joint, muscle diseases) etc. So the medication alone could have, with time caused side effects of joint and muscle diseases. You could be suffering from polyarthritis (which could be infectious or not), fibromyalgia, an autoimmune diseases, gout etc. it will be difficult to tell which is exactly the cause of your joint pain without running some tests (which will give reliable information as regarding the cause). In the mean time, you will need to get rid of the pain, by taking some pain medicine such as NSAID, anelgesia or steroidal antiinflammatory. They could be taken as single dose or in combination.
The tests that your doctor could do will be ASLO/ASO, uric acid level, RF, X-ray, CBC, CRP, ESR etc. You will have to exercise some little patience with your doctors so that they can get your properly treatment.

Hope this helps and wish you the best.
Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor